Delaware, 2009

Strong Wind in Delaware, October 17, 2009

October 17, 2009 · NWS PHI · 2 events in 1 county or zone

As the second nor'easter was forming off the Delmarva Peninsula during the late afternoon and early evening on the 17th, gusty northeast winds increased and reached around 50 mph along the immediate coast on lower Delaware Bay and the ocean for a couple of hours in Sussex County. Peak wind gusts included 51 mph in Lewes.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

As the second nor'easter was forming off the Delmarva Peninsula during the late afternoon and early evening on the 17th, gusty northeast winds increased and reached around 50 mph along the immediate coast on lower Delaware Bay and the ocean for a couple of hours in Sussex County. Peak wind gusts included 51 mph in Lewes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Oct 17, 1:48 PM EST, 1 hour 12 minutes earlier.

Area forecast discussion, Oct 17, 1:48 PM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
248 PM EDT SAT OCT 17 2009

.SYNOPSIS...
LOW PRESSURE EAST OF DELMARVA WILL INTENSIFY SLOWLY TONIGHT AS IT
MOVES SLOWLY TO THE NORTH. THE LOW WILL THEN LIFT OUT TO THE
NORTHEAST SUNDAY AND SUNDAY NIGHT. HIGH PRESSURE WILL BUILD OVER THE
REGION EARLY NEXT WEEK. A SLOW MOVING FRONTAL SYSTEM MAY AFFECT
THE REGION FRIDAY AND SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE UPPER TROUGH OVER THE REGION CONTINUES TO ORGANIZE AND CLOSE OFF
TO THE WEST. THIS HAS INDUCED AN AREA OF LOW PRESSURE TO FORM EAST
OF DELMARVA. STRONGER WINDS ON THE BACKSIDE OF THE TROUGH WILL
CONTINUE TO HELP THE TROUGH TO DIG AND CLOSE OFF TONIGHT AS THE
OLDER PART OF THE TROUGH LIFTS OUT OVER THE AREA. THIS WILL HELP THE
LOW OFF THE COAST TO INTENSIFY SLOWLY AND TO LIFT SLOWLY TO THE
NORTH. THE GFS HAS THE LOW MOVING CLOSER TO THE COAST IN RESPONSE TO
THE NEGATIVE TILT OF THE UPPER TROUGH WHILE THE NAM/WRF IS A BIT
FARTHER TO THE EAST. THE NAM/WRF SOLUTION SEEMS MORE REASONABLE AS THE
LOW TRIES TO STAY CLOSER TO THE WARM GULF STREAM TO THE EAST AND
UPPER AIR DYNAMICS ARE NOT VERY WELL ORGANIZED. HOWEVER, SINCE
RAPID INTENSIFICATION IS NOT EXPECTED, THE NAM FCST WINDS SEEM
OVERDONE.

CONSIDERING THE LOW TO THE EAST AND PART OF THE TROUGH LIFT OUT OVER
THE AREA, CONDITIONS SHOULD NOT CHANGE MUCH TONIGHT EXCEPT FOR A
SLOW INCREASE IN THE WINDS. THIS MEANS, THE AIRMASS WILL REMAIN
MARGINALLY COLD ENOUGH FOR SNOW NORTH AND SNOW THAT FALLS SHOULD BE
ELEVATION INDUCES WHILE THE VALLEYS THERE REMAIN MOSTLY RAIN. AS THE
FLOW TRIES TO BRING IN SLIGHTLY WARMER AIR ALOFT, THE LOWER LEVELS
SHOULD REMAIN COLD DUE TO THE NNE FLOW. HOWEVER, SINCE DYNAMICS ARE
NOT STRONG, ONLY A FEW INCHES OF SNOW ARE ANTICIPATED AT THE HIGHER
ELEVATIONS NORTH AND WHAT LAYS ON THE GROUND WILL BE LESS THAN WHAT
FALLS. FOLLOWING THIS THINKING, SNOWFALL AMOUNTS WILL BE LOWERED TO
LIMIT VALUES TO 3 INCHES, BUT THE ADVISORY WILL STILL BE KEPT AS IS.

OVER THE AREAS THE OF THE REGION, RAIN IS ANTICIPATED, HOWEVER, SOME
HIGHER ELEVATIONS NEAR THE POCONOS MAY SEE SOME WET SNOW MIX WITH
THE RAIN. AND EVEN FARTHER TO THE SOUTH AND EAST, RAIN IS EXPECTED
AND IT SHOULD BE HEAVY AT TIMES WITH BETTER ISENTROPIC LIFT THAN
FARTHER TO THE NORTH.

AGAIN, TEMPERATURES SHOULD CHANGE LITTLE TONIGHT THROUGHOUT THE
REGION AS A CHILLY NNE WIND DOMINATES.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
THE SNOW AND RAIN NORTH WILL CONTINUE INTO SUNDAY MORNING AS THE
CLOSED PART OF THE UPPER TROUGH LIFTS OFF TO THE NE ACROSS THE
REGION. WE SHOULD GET INTO THE WESTERN PART OF THE TROUGH ALLOWING
PCPN TO TAPER OFF TO SCATTERED RAIN SHOWERS SUNDAY AFTERNOON.
HOWEVER, OVER THE POCONOS AND NW NJ, SNOW SHOWERS ARE STILL POSSIBLE.

SOMEWHAT DRIER AIR ARRIVES SUNDAY NIGHT AND THE THREAT OF PCPN
BECOMES MORE CHANCY AS THE UPPER LOW SHOULD BE TO THE EAST. OVER
AREAS FROM PHL SOUTH AND EAST, ANY LINGERING SHOWERS SHOULD END IN
THE EVENING.

MONDAY AND MONDAY NIGHT LOOK TO BE DRY ASSUMING THE UPPER TROUGH IS
OFF TO THE EAST. THIS WILL ALLOW DRY AIR TO MOVE IN FROM THE WEST.
ALSO, TEMPERATURES WILL MODERATE SLOWLY AS THE LIFTOVER COLD AIR
LIFTS OUT TO THE EAST AND IS REPLACED BY A MILDER AIRMASS.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
HIGH PRESSURE AT THE SURFACE IS EXPECTED TO BE OVER THE AREA ON
TUESDAY, AS NEARLY ZONAL FLOW DEVELOPS ALOFT. BY WEDNESDAY, THE HIGH
PRESSURE AT THE SURFACE REMAINS IN PLACE AS A FRONTAL BOUNDARY
BEGINS TO SAG SOUTHWARD TOWARD THE AREA FROM THE GREAT LAKES.
HOWEVER, WITH RISING HEIGHTS ALOFT, THE BOUNDARY SHOULD NOT MAKE IT
TO OUR AREA, AND RETURN NORTHWARD AS A WARM FRONT BY THURSDAY. ON
THURSDAY, THE HIGH BEGINS TO SLIDE EASTWARD AS RIDGING ALOFT TAKES
PLACE. THIS SHOULD BE THE LAST DAY OF CLEAR AND DRY WEATHER. BY
FRIDAY, A FRONTAL BOUNDARY BEGINS TO APPROACH THE AREA FROM THE
WEST, AND A SOUTHWEST FLOW BEGINS TO DEVELOP ALOFT. THIS WILL SET
FOR A GOOD CHANCE OF WARM ADVECTION RAIN, ESPECIALLY FRIDAY NIGHT
INTO EARLY SATURDAY. THE FRONTAL BOUNDARY IS EXPECTED TO MOVE
THROUGH THE AREA ON SATURDAY WHICH COULD BRING MORE EXTENSIVE
RAINFALL COVERAGE DURING THE DAY SATURDAY. MOST RAIN SHOULD TAPER
OFF SATURDAY NIGHT, HOWEVER, THERE COULD BE SOME LINGERING SHOWERS
THAT MAY LAST INTO EARLY SUNDAY. GENERALLY THROUGH THE EXTENDED,
TEMPERATURES ARE EXPECTED TO BE CLOSE TO, OR A COUPLE OF DEGREES
ABOVE NORMAL.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE LOW PRESSURE CONTINUES TO CHURN OFF THE MID ATLANTIC COAST THIS
AFTERNOON, WHICH HAS KEPT PRECIPITATION AROUND THE TAF SITES MOST OF
THE DAY. THE LOW IS EXPECTED TO STRENGTHEN AND MAKE ITS WAY NORTH
THROUGH SUNDAY BEFORE TURNING NORTHEAST AND MOVING AWAY FROM THE
COAST LATE SUNDAY INTO MONDAY. BRIEF PERIODS OF VFR HAVE BEEN NOTED
WITH MAINLY MVFR CONDITIONS OCCURRING WITH PERIODS OF RAIN. CEILINGS
WILL CONTINUE TO VARY UNTIL THE SYSTEM PULLS AWAY BUT WILL MOSTLY
REMAIN MVFR WITH RAIN. PERIODS OF IFR MAY OCCUR DURING THE OVERNIGHT
HOURS.

WINDS HAVE BEEN GUSTING UP TO 25 KNOTS TODAY OUT OF THE NORTHEAST.
THE WINDS SHOULD START TO SHIFT AROUND TO THE NORTH BEFORE BECOMING
NORTHWEST SUNDAY NIGHT. HOWEVER, THERE WILL STILL BE GUSTY WINDS AT
THE TAF SITES THROUGH SUNDAY AFTERNOON.

OUTLOOK...
VFR CONDITIONS ARE SLATED TO RETURN LATE SUNDAY AND MONDAY. HIGH
PRESSURE WILL BUILD IN FROM THE WEST CONTINUING THE GREAT FLYING
WEATHER.

&&

.MARINE...
WE HAVE GALE WARNINGS UP FOR THE ENTIRE OCEAN FRONT AS WELL AS THE
LOWER DELAWARE BAY THROUGH SUNDAY AFTERNOON. THE UPPER BAY WILL KEEP
THE SMALL CRAFT ADVISORY WITH NO CHANGES. THE WINDS WILL REMAIN OUT
OF THE NORTHEAST THROUGH THE REST OF TODAY AND INTO THIS EVENING
BEFORE STARTING TO SWING AROUND TO THE NORTH AND THEN BECOME MORE
WEST OF NORTH ON SUNDAY. THERE LOOKS TO BE NO RELIEF ON THE MARINE
UNTIL SOMETIME LATE SUNDAY WHEN THE WINDS REALLY START TO LET UP.
HOWEVER, SEAS WILL REMAIN QUITE HIGH AND A SMALL CRAFT ADVISORY WILL
LIKELY BE NEEDED AFTER THE GALES ARE TAKEN DOWN, WITH HIGH, ROUGH
SEAS LASTING INTO MONDAY. HIGH PRESSURE WILL BUILD IN FOR THE NEW
WEEK AND ALLOWING A RESPITE FROM THE ACTIVE WEATHER WE HAVE SEEN THE
PAST SEVERAL DAYS.

&&

.TIDES/COASTAL FLOODING...
NORTHEAST WINDS WILL CONTINUE TO PUSH WATER LEVELS HIGHER OVER THE
NEXT COUPLE OF HIGH TIDE CYCLES. WE HAVE EXTENDED THE COASTAL FLOOD
ADVISORY FOR THE DELAWARE RIVER THROUGH SUNDAY MORNINGS HIGH TIDE
CYCLE. WE HAVE ALSO ISSUED A COASTAL FLOOD ADVISORY FOR THE OUR
EASTERN SHORE COUNTIES OF MARYLAND FOR TONIGHTS HIGH TIDE.
DEPARTURES HAVE BEEN RUNNING AROUND 2 FEET ABOVE GUIDANCE AND ARE
EXPECTED TO CONTINUE THROUGH SUNDAY.

MODERATE TO MAJOR BEACH EROSION CAN ALSO BE EXPECTED TO CONTINUE
UNTIL WINDS SWING SLOWLY AROUND TO NORTH ON SUNDAY BEFORE BECOMING
NORTHWEST SUNDAY NIGHT.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...COASTAL FLOOD ADVISORY UNTIL 4 AM EDT SUNDAY FOR PAZ070-071.
     WINTER WEATHER ADVISORY UNTIL NOON EDT SUNDAY FOR PAZ054-055.
NJ...COASTAL FLOOD WARNING UNTIL NOON EDT SUNDAY FOR NJZ012>014-
     020>027.
     COASTAL FLOOD ADVISORY UNTIL 4 AM EDT SUNDAY FOR NJZ016>019.
     WINTER WEATHER ADVISORY UNTIL NOON EDT SUNDAY FOR NJZ001.
DE...COASTAL FLOOD WARNING UNTIL NOON EDT SUNDAY FOR DEZ002>004.
     COASTAL FLOOD ADVISORY UNTIL 4 AM EDT SUNDAY FOR DEZ001.
MD...COASTAL FLOOD ADVISORY UNTIL 9 PM EDT THIS EVENING FOR MDZ008-
     012-015-019-020.
MARINE...GALE WARNING UNTIL 6 PM EDT SUNDAY FOR ANZ431-450>455.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT SUNDAY FOR ANZ430.

&&

SYNOPSIS...STAUBER
NEAR TERM...STAUBER
SHORT TERM...STAUBER
LONG TERM...ROBERTSON
AVIATION...MEOLA
MARINE...MEOLA
TIDES/COASTAL FLOODING...MEOLA
Hazardous weather outlook, Oct 17, 1:37 PM EST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
237 PM EDT SAT OCT 17 2009

NJZ001-PAZ054-055-181845-
SUSSEX-CARBON-MONROE-
237 PM EDT SAT OCT 17 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ007-008-PAZ060>062-181845-
WARREN-MORRIS-BERKS-LEHIGH-NORTHAMPTON-
237 PM EDT SAT OCT 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ009-010-015-PAZ067>069-181845-
HUNTERDON-SOMERSET-MERCER-CHESTER-MONTGOMERY-BUCKS-
237 PM EDT SAT OCT 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-NJZ012>014-020>027-181845-
KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
237 PM EDT SAT OCT 17 2009

...COASTAL FLOOD WARNING IN EFFECT UNTIL NOON EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN
NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ016>019-PAZ070-071-181845-
NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-
237 PM EDT SAT OCT 17 2009

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ008-012-015-019-020-181845-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
237 PM EDT SAT OCT 17 2009

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ431-450>455-181845-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
237 PM EDT SAT OCT 17 2009

...GALE WARNING IN EFFECT UNTIL 6 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-181845-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
237 PM EDT SAT OCT 17 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 strong wind. Local standard time, as filed.

Strong Wind, Inland Sussex

When
October 17, 3:00 PM EST to 7:00 PM EST
Where
Inland Sussex forecast zone
Measured
44 kt (51 mph) measured gust
Property damage
$3,000
Reported by
C-MAN Station
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Strong Wind, Inland Sussex

When
October 17, 3:00 PM EST to 7:00 PM EST
Where
Inland Sussex forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$3,000
Reported by
Mesonet
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2009Every state in 2009This day in weather historyWarnings in Delaware, October 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 198921, 198923.